MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, however, patient reported symptoms as visit (b)(6) 2018.If implanted, give date: unknown, an exact date was not provided; however, reported as implanted (b)(6) 2016.If explanted, give date: not applicable as to date the lens was remains implanted and therefore not explanted.(b)(6).To date the lens remains implanted and it is not returning for evaluation; therefore a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (model zcb00 +26.0 diopter) was implanted in the patient's right eye in 2016, after a normal uncomplicated surgery.The patient returned to the surgeon in (b)(6) 2018, complaining of poor vision and strong noticeable halos in the right eye that have increased over time.Reportedly, the surgeon inspected the lens and noticed two (2) parallel pale grey/white stripes across the visual axis of the lens.He has tried to yag (yttrium aluminum garnet) thinking it was pco (posterior capsular opacification) but this was ineffective and he thinks the stripes are actually integrated in the lens so not pco.As this is the patient's only functional eye, he is reluctant to remove the lens unless absolutely necessary.Further follow up with the surgeon on (b)(6) 2018, reported that the lens is still in the eye.The surgeon indicated he was planning to refer the patient to another anterior chamber specialist for review.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7684134
Report Number2648035-2018-00985
Device Sequence Number848077
Product Code HQL
UDI-Device Identifier05050474531833
UDI-Public(01)05050474531833(17)190923
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Date Report Sent to FDA01/01/2005